Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 119, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 16, 2015, 6:03 PM CDT for Lavaca County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2015, 6:03 PM CDT (23:03 UTC)
- Expired
- Jun 17, 2015, 12:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 107 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 777 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
705
WGUS54 KEWX 162303
FFWEWX
TXC285-170500-
/O.NEW.KEWX.FF.W.0119.150616T2303Z-150617T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
603 PM CDT TUE JUN 16 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL MIDNIGHT CDT
* AT 602 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN MAINLY
IN THE SOUTHERN PORTIONS OF THE COUNTY. FLASH FLOODING IS EXPECTED
TO BEGIN SHORTLY AND SHOULD EXPAND TO THE REST OF THE COUNTY AS
TROPICAL STORM BILL SLOWLY MOVES NORTH.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
YOAKUM...HALLETTSVILLE...SHINER...MOULTON...EZZELL...SUBLIME...
SPEAKS...SWEET HOME...WORTHING...HENKHAUS...MOUNT OLIVE...
BRESLAU...MORAVIA...KOERTH...MONT...VSETIN...KOMENSKY...HOPE...WIED
AND VIENNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2906 9694 2938 9724 2950 9720 2958 9721
2963 9714 2963 9686 2961 9684 2958 9684
2958 9679 2934 9656
$$
HAMPSHIRE1 follow-up statement
264
WGUS74 KEWX 162355
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
655 PM CDT TUE JUN 16 2015
TXC285-170500-
/O.CON.KEWX.FF.W.0119.000000T0000Z-150617T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAVACA TX-
655 PM CDT TUE JUN 16 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
LAVACA COUNTY...
AT 654 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED
AREA. UP TO 6 INCHES OF RAIN HAVE FALLEN MAINLY IN THE SOUTHERN
PORTIONS OF THE COUNTY. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY
OR IS ALREADY OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
YOAKUM...HALLETTSVILLE...SHINER...MOULTON...EZZELL...SUBLIME...
SPEAKS...SWEET HOME...WORTHING...HENKHAUS...MOUNT OLIVE...BRESLAU...
MORAVIA...KOERTH...MONT...VSETIN...KOMENSKY...HOPE...WIED AND VIENNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2906 9694 2938 9724 2950 9720 2958 9721
2963 9714 2963 9686 2961 9684 2958 9684
2958 9679 2934 9656
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 4:48 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 16, 4:48 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 448 PM CDT TUE JUN 16 2015 ...HEAVY RAINFALL AND FLASH FLOODING LIKELY ACROSS THE CENTRAL AND EASTERN PORTIONS OF SOUTH CENTRAL TEXAS THROUGH MIDDAY THURSDAY... .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... TROPICAL STORM BILL MADE LANDFALL LATE THIS MORNING NEAR PORT O CONNOR TEXAS AND CONTINUES TO MOVE TO THE NORTHWEST AROUND 10 MPH. THE TRACK FOR BILL CONTINUES TO REMAIN CONSISTENT...WITH THE LATEST FORECAST SHOWING A SLIGHT WESTWARD ADJUSTMENT OVER THE PREVIOUS FORECAST. BILL IS EXPECTED TO MOVE NORTHWESTWARD THROUGH THE NEXT 24 HOURS AS IT MOVES ACROSS SOUTH CENTRAL TEXAS...THEN TURN NORTHWARD AS IT MOVES INTO CENTRAL AND NORTH TEXAS. BASED ON THE LATEST FORECAST TRACK FOR BILL...WE HAVE NOT MADE ANY SIGNIFICANT CHANGES TO THE FORECAST. WE CONTINUE TO SEE PLENTY OF DEEP TROPICAL MOISTURE ACROSS THE REGION WITH MORNING SOUNDINGS AT KDRT AND KCRP SHOWING 1.87" AND 2.36"...RESPECTIVELY. WE/LL CONTINUE TO SEE PLENTY OF MOISTURE STREAM INTO THE REGION TONIGHT AS BILL MOVES NORTHWESTWARD. HEAVY RAINFALL AND FLASH FLOODING CONTINUE TO REMAIN THE BIGGEST FORECAST CONCERN...ESPECIALLY GIVEN CONVECTION ASSOCIATED WITH TROPICAL SYSTEMS TEND TO FLARE UP DURING THE OVERNIGHT HOURS. THE THREAT FOR HEAVY RAINFALL AND FLOODING WILL CONTINUE ON WEDNESDAY AND EVEN THROUGH THURSDAY MORNING ACROSS THE CENTRAL AND EASTERN PORTIONS OF SOUTH CENTRAL TEXAS. A STOUT SOUTHERLY FLOW AS ADVERTISED BY AVERAGE 20-30KT WINDS AT 925MB WILL CONTINUE TO SUPPLY AMPLE MOISTURE TO THE REGION. THIS MOISTURE ALONG WITH DAYTIME HEATING AND RESIDUAL TROUGHING IN THE MID-LEVELS WILL CONTINUE A GOOD CHANCE FOR RAIN AND CONTINUED FLOODING CONCERNS THROUGH THURSDAY MORNING. WITH THIS IN MIND...THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT UNTIL NOON THURSDAY. WE/LL CONTINUE TO MENTION RAINFALL EVENT AMOUNTS OF 3 TO 6 INCHES WITH LOCALIZED AMOUNTS OF 8 TO 12 INCHES POSSIBLE ALONG AND EAST OF HIGHWAY 281. && .LONG TERM (THURSDAY THROUGH TUESDAY)... THE MEDIUM RANGE MODELS CONTINUE TO SHOW AN INVERTED MID-LEVEL TROUGH AXIS LOCATED NEAR THE RIO GRANDE...SOUTHERN EDWARDS PLATEAU AND WESTERN HILL COUNTRY FRIDAY AND SATURDAY. WE/LL CONTINUE TO FORECAST AT LEAST ISOLATED TO POSSIBLY SCATTERED CONVECTION ACROSS MOST OF SOUTH CENTRAL TEXAS AND WILL KEEP RAIN CHANCES IN THE 20-30% RANGE FOR MOST AREAS. THE MODELS BEGIN TO DIVERGE WITH REGARDS TO THE REMAINDER OF THE FORECAST INTO EARLY NEXT WEEK...WITH THE GFS HOLDING ON TO MORE TROUGHING...WHILE THE ECMWF SHOWS STRONGER MID-LEVEL RIDGING ACROSS THE REGION. FOR NOW...WE/LL GENERALLY NOT DEVIATE FROM THE CURRENT FORECAST...WHICH CALLS FOR LOW CHANCES FOR MAINLY DIURNAL CONVECTION ACROSS SOUTH CENTRAL TEXAS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 84 72 87 73 / 100 90 70 60 30 AUSTIN BERGSTROM INTL AIRPORT 74 85 73 86 72 / 100 100 70 60 30 NEW BRAUNFELS MUNI AIRPORT 74 86 73 87 73 / 90 90 70 60 30 BURNET MUNI AIRPORT 72 82 72 85 71 / 90 80 60 60 30 DEL RIO INTL AIRPORT 74 92 74 90 74 / 50 40 30 20 30 GEORGETOWN MUNI AIRPORT 73 82 72 85 72 / 100 90 70 60 30 HONDO MUNI AIRPORT 74 88 73 87 72 / 60 60 70 50 30 SAN MARCOS MUNI AIRPORT 73 84 72 86 72 / 100 90 70 60 30 LA GRANGE - FAYETTE REGIONAL 76 85 74 87 74 / 100 100 60 50 20 SAN ANTONIO INTL AIRPORT 75 87 74 87 74 / 80 80 70 60 30 STINSON MUNI AIRPORT 75 88 74 87 74 / 80 80 70 60 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO... MEDINA...TRAVIS...WILLIAMSON...WILSON. TROPICAL STORM WARNING FOR THE FOLLOWING COUNTIES: DE WITT... FAYETTE...GONZALES...LAVACA. && MESOSCALE/AVIATION...26 SYNOPTIC/GRIDS...24 PUBLIC SERVICE/DATA COLLECTION...TREADWAY
Hazardous weather outlook, Jun 16, 2:27 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 227 PM CDT TUE JUN 16 2015 TXZ171>173-183>194-202>209-217>225-228-171930- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 227 PM CDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A TROPICAL STORM WARNING IS IN EFFECT TODAY FOR LAVACA...DEWITT... GONZALES...AND FAYETTE COUNTIES. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR COUNTIES ALONG AND EAST OF A LINE FROM MOUNTAIN HOME TO HONDO TO JOURDANTON. A TORNADO WATCH IS IN EFFECT THROUGH MIDNIGHT FOR COUNTIES ALONG AND EAST OF A BURNET TO SAN MARCOS TO CUERO LINE. THE IMPACTS OF TROPICAL STORM BILL WILL INCREASE OVER EASTERN AND CENTRAL PARTS OF SOUTH CENTRAL TEXAS EARLY TODAY AS THE STORM CONTINUES TO TRACK NORTHWEST AND NORTH THROUGH PORTIONS OF SOUTH- CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS TO WIDESPREAD THIS AFTERNOON. AS BILL TRACKS TOWARD THE AUSTIN METRO AREA LATE TONIGHT...VERY HEAVY RAINFALL AMOUNTS OF 3 TO 6 INCHES ARE FORECAST EAST OF HIGHWAY 281...WITH ISOLATED HIGHER TOTALS OVER 8 INCHES POSSIBLE CLOSER TO HIGHWAY 77 BY EARLY WEDNESDAY. RAPID RISES ON AREA RIVERS COULD SEND A FEW OF THEM INTO MODERATE OR MAJOR STAGE AS EARLY AS WEDNESDAY MORNING. IN ADDITION TO THE HEAVY RAIN AND FLASH FLOOD THREAT...ISOLATED TORNADOES ARE POSSIBLE IN BANDS OF SHOWERS AND THUNDERSTORMS TO THE NORTHEAST OF A CUERO TO SAN MARCOS LINE. THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE THREAT FOR HEAVY RAINS WILL CONTINUE THROUGH WEDNESDAY NIGHT AND INTO EARLY THURSDAY. BY MIDDAY THURSDAY...RAINFALL TOTALS COULD POSSIBLY REACH 12 INCHES...MAINLY ALONG AND EAST OF HIGHWAY 77. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH 1 PM CDT THURSDAY...AND THERE WILL REMAIN A HIGH RISK FOR RIVER FLOODING OVER THE FLASH FLOOD WATCH AREA. STAY TUNED TO FUTURE FORECASTS AS THE THREAT AREA FOR HEAVIEST RAINFALL MAY SHIFT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR TODAY INTO WEDNESDAY NIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:47 PM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr | 118 min |
| Jun 15, 8:06 PM CDT | Special Weather Statement | EWX | Zavala | 54 min |
| Jun 15, 10:04 PM CDT | Areal Flood Advisory | EWX | Bandera, Kerr | 116 min |
| Jun 15, 10:16 PM CDT | Tropical Storm Warning | EWX | DeWitt, Fayette, Gonzales, Lavaca | 27 hr |
| Jun 15, 10:35 PM CDT | Special Weather Statement | EWX | Dimmit | 55 min |
| Jun 16, 9:07 AM CDT | River Flood Warning | EWX | DeWitt | 70 hr |
| Jun 16, 3:51 PM CDT | Areal Flood Advisory | EWX | Medina | 114 min |
| Jun 16, 4:56 PM CDT | Areal Flood Advisory | EWX | Lavaca | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.